Alert archive / Oklahoma / Tornado Warnings in 2015

Tornado Warning 132, NWS Norman, OK

May 25, 2015Atoka County, Oklahoma

NWS Norman, OK issued this tornado warning at May 25, 2015, 4:14 PM CDT for Atoka County, Oklahoma. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 25, 2015, 4:14 PM CDT (21:14 UTC)
Expired
May 25, 2015, 4:45 PM CDT
In force
31 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.75 in

County Atoka County, OK

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 25, 10:54 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 9.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2015-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1332 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2015-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 177 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1332 J/kg
Mixed-layer CIN
-146 J/kg
Mixed-layer LCL
937 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
177 m²/s²
0-3 km storm-relative helicity
168 m²/s²
Significant tornado parameter
0.4
Supercell composite
9.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

557 
WFUS54 KOUN 252114
TOROUN
OKC005-252145-
/O.NEW.KOUN.TO.W.0132.150525T2114Z-150525T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORMAN OK
414 PM CDT MON MAY 25 2015

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* TORNADO WARNING FOR...
  NORTH CENTRAL ATOKA COUNTY IN SOUTHEASTERN OKLAHOMA...

* UNTIL 445 PM CDT
    
* AT 413 PM CDT...A SEVERE THUNDERSTORM WITH A HISTORY OF PRODUCING 
  TORNADOES WAS LOCATED 8 MILES NORTHEAST OF STRINGTOWN...MOVING 
  NORTH-NORTHEAST AT 25 MPH.

  HAZARD...TORNADO AND GOLF BALL SIZE HAIL. 

  SOURCE...RADAR INDICATED ROTATION. 

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. 
           DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE 
           DAMAGE IS LIKELY. 

* LOCATIONS IMPACTED INCLUDE...
  WARDVILLE...CHOCKIE AND ATOKA RESERVOIR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A STORM SHELTER... SAFE ROOM OR AN INTERIOR
ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A
MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3449 9594 3454 9607 3468 9603 3468 9588
      3460 9588 3459 9584
TIME...MOT...LOC 2113Z 199DEG 21KT 3455 9595 

TORNADO...RADAR INDICATED
HAIL...1.75IN

$$

..SPEG.
1 follow-up statement
075 
WWUS54 KOUN 252139
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
439 PM CDT MON MAY 25 2015

OKC005-252148-
/O.EXP.KOUN.TO.W.0132.000000T0000Z-150525T2145Z/
ATOKA OK-
439 PM CDT MON MAY 25 2015

...THE TORNADO WARNING FOR NORTH CENTRAL ATOKA COUNTY WILL EXPIRE AT
445 PM CDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF ATOKA COUNTY.

LAT...LON 3449 9594 3454 9607 3468 9603 3468 9588
      3460 9588 3459 9584
TIME...MOT...LOC 2136Z 199DEG 21KT 3455 9595 

$$

..SPEG.

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at May 25, 2:48 PM CDT, 1 hour 26 minutes earlier.

Area forecast discussion, May 25, 2:48 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
248 PM CDT MON MAY 25 2015

.DISCUSSION...
BAND OF STRONG TO SEVERE STORMS EXPECTED TO EXIT THE AREA EARLY
THIS EVENING... SO ANTICIPATE LETTING THE FLASH FLOOD WATCH EXPIRE
AT 00Z THIS EVENING.

OTHERWISE... NOT MUCH IN THE WAY OF CHANGES MOVING FORWARD. WE
STILL SEE AN ACTIVE WEEK AHEAD WITH DAILY CHANCES FOR RAIN AND
THUNDERSTORMS. NEXT COUPLE OF DAYS MAY BE MORE SCATTERED...
HOWEVER MORE SIGNIFICANT DISTURBANCE WILL APPROACH THE SOUTHERN
PLAINS BY THE END OF THE WEEK... BRINGING INCREASED PRECIP CHANCES
ALONG WITH HEAVY RAINFALL AND CONT STRONG TO SEVERE WEATHER RISK.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  60  81  63  83 /  30  30  50  40
HOBART OK         57  80  60  85 /  20  20  30  30
WICHITA FALLS TX  61  85  65  87 /  20  30  30  40
GAGE OK           53  79  56  83 /  10  20  20  30
PONCA CITY OK     59  80  62  83 /  40  20  40  30
DURANT OK         63  82  67  84 /  60  20  40  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR OKZ008-012-013-
     016>020-022>032-035-037>048-050>052.

TX...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR TXZ085-086-
     088>090.

&&

26/30
Hazardous weather outlook, May 25, 3:55 PM CDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
355 PM CDT MON MAY 25 2015

OKZ004>048-050>052-TXZ083>090-261000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
355 PM CDT MON MAY 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...THROUGH TONIGHT...

.FLOODING...
NUMEROUS RIVERS AND STREAMS REMAIN ABOVE FLOOD STAGE...AND
THE SOIL IS SATURATED OVER MOST OF OKLAHOMA AND NORTH TEXAS.
ADDITIONAL RAINFALL MAY LEAD TO ADDITIONAL FLOODING...OR
WORSEN EXISTING FLOODING.

.THUNDERSTORMS...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER SOUTHEAST
OKLAHOMA...SOUTH OF A LINE FROM MADILL TO ADA... TO CALVIN. TO
THE NORTHWEST...AN ENHANCED RISK EXTENDS ALONG A LINE FROM
MARIETTA TO LINDSEY... TO SHAWNEE TO PRAGUE. A SLIGHT RISK THEN
EXTENDS NORTHWEST TO A LINE FROM WAURIKA TO EL RENO... TO ENID AND
MEDFORD.

.TIMING...
STORMS WILL CONTINUE TO AFFECT PORTIONS OF CENTRAL AND SOUTHEAST
OKLAHOMA THROUGH 8 PM.

.IMPACTS...
TORNADOES WILL ACCOMPANY THE MOST SEVERE STORMS ACROSS SOUTHEAST
OKLAHOMA. DAMAGING STRAIGHT-LINE WINDS...UP TO 70 MPH... AND TORRENTIAL
RAINFALL WILL ALSO BE POSSIBLE.

.DISCUSSION...
A COMPLEX OF SEVERE STORMS WILL MOVE ACROSS SOUTHEAST OKLAHOMA
THIS AFTERNOON INTO THE EARLY EVENING HOURS AS A STRONG UPPER
DISTURBANCE MOVES THROUGH THE SOUTHERN PLAINS.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...

STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS
SOUTHERN OKLAHOMA SHOULD REMAIN PREPARED FOR SEVERE WEATHER
OPERATIONS THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

.THUNDERSTORMS...
NOT MUCH CHANGE TO THE ONGOING PATTERN IS EXPECTED THROUGH NEXT
WEEKEND. THIS WILL PRESENT A RISK OF STRONG TO SEVERE
THUNDERSTORMS EACH DAY...AND A RISK OF HEAVY RAINFALL AND
ASSOCIATED FLOODING.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

CMS/30

In the hours before

Local storm report, May 25, 3:45 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
345 PM CDT MON MAY 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0343 PM     TORNADO          3 E ATOKA               34.38N 96.08W
05/25/2015                   ATOKA              OK   STORM CHASER

&&

MDAY
Local storm report, May 25, 3:49 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
349 PM CDT MON MAY 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0349 PM     FLASH FLOOD      ATOKA                   34.38N 96.13W
05/25/2015                   ATOKA              OK   TRAINED SPOTTER

            UP TO TWO FEET OF WATER ON AREA ROADS.

&&

MAUSTIN
Local storm report, May 25, 3:50 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
350 PM CDT MON MAY 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0346 PM     FLASH FLOOD      ATOKA                   34.38N 96.13W
05/25/2015                   ATOKA              OK   TRAINED SPOTTER

            STREETS COVERED WITH 2 FEET OF WATER.

&&

MDAY
Local storm report, May 25, 3:53 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
353 PM CDT MON MAY 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0347 PM     FLASH FLOOD      2 ESE MANNSVILLE        34.18N 96.85W
05/25/2015                   JOHNSTON           OK   TRAINED SPOTTER

            3 INCHES OF STANDING WATER ON US 177. DITCH/RUNOFF FULL.

&&

MDAY
Local storm report, May 25, 4:04 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
404 PM CDT MON MAY 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TSTM WND DMG     3 E ELMORE CITY         34.62N 97.34W
05/25/2015                   GARVIN             OK   AMATEUR RADIO

            10 POWER POLES DOWN.

&&

MDAY
Local storm report, May 25, 4:11 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
411 PM CDT MON MAY 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     TSTM WND GST     1 N RINGLING            34.19N 97.59W
05/25/2015  M57 MPH          JEFFERSON          OK   MESONET

&&

MDAY

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 7:49 PM CDTAreal Flood WarningOUNGarfield, Grant, Kay, Noble12 hr
May 24, 9:53 PM CDTRiver Flood WarningOUNLogan33 hr
May 25, 11:30 AM CDTSpecial Weather StatementOUNJackson30 min
May 25, 11:53 AM CDTSevere Thunderstorm WarningOUNJackson, Tillman38 min
May 25, 12:24 PM CDTSpecial Weather StatementOUNKiowa36 min
May 25, 12:50 PM CDTSpecial Weather StatementOUNTillman25 min
May 25, 12:52 PM CDTSpecial Weather StatementOUNCaddo23 min
May 25, 1:14 PM CDTSevere Thunderstorm WarningOUNComanche, Cotton, Jefferson, Stephens, Tillman46 min
May 25, 1:16 PM CDTSpecial Weather StatementOUNKiowa29 min
May 25, 1:20 PM CDTAreal Flood AdvisoryOUNCaddo, Comanche, Cotton, Kiowa, Tillman, Washita115 min
May 25, 1:23 PM CDTAreal Flood AdvisoryOUNCotton, Jefferson, Tillman3 hr
May 25, 1:32 PM CDTSpecial Weather StatementOUNLove28 min
May 25, 1:57 PM CDTSpecial Weather StatementOUNCaddo, Canadian, Comanche, Cotton, Grady, Stephens48 min
May 25, 1:58 PM CDTSevere Thunderstorm WarningOUNCarter, Jefferson, Johnston, Love, Marshall, Murray and 1 more47 min
May 25, 2:15 PM CDTSevere Thunderstorm WarningOUNAtoka, Bryan, Johnston, Marshall30 min
May 25, 2:31 PM CDTTornado Warning Tornado observedOUNBryan29 min
May 25, 2:40 PM CDTFlash Flood WarningOUNAtoka, Bryan, Carter, Johnston, Love, Marshall4 hr
May 25, 2:45 PM CDTSevere Thunderstorm WarningOUNAtoka, Bryan, Carter, Coal, Cotton, Garvin and 9 more45 min
May 25, 2:49 PM CDTSpecial Weather StatementOUNCanadian, Grady41 min
May 25, 2:55 PM CDTTornado WarningOUNAtoka, Bryan35 min
May 25, 3:24 PM CDTTornado WarningOUNAtoka36 min
May 25, 3:28 PM CDTSevere Thunderstorm WarningOUNAtoka, Bryan, Cleveland, Coal, Garvin, Hughes and 6 more47 min
May 25, 3:29 PM CDTSpecial Weather StatementOUNCleveland, Kingfisher, Logan, McClain, Oklahoma, Pottawatomie46 min
May 25, 3:32 PM CDTTornado WarningOUNAtoka, Bryan10 min
May 25, 3:41 PM CDTFlash Flood WarningOUNAtoka, Coal, Hughes, Johnston, Pontotoc3 hr
May 25, 3:45 PM CDTTornado WarningOUNAtoka, Coal30 min
May 25, 3:47 PM CDTAreal Flood AdvisoryOUNCarter, Cleveland, Garvin, Hughes, Johnston, McClain and 4 more3 hr
May 25, 3:56 PM CDTTornado WarningOUNAtoka34 min
May 25, 4:09 PM CDTSevere Thunderstorm WarningOUNCleveland, Coal, Hughes, McClain, Pontotoc, Pottawatomie and 1 more51 min
May 25, 4:49 PM CDTSpecial Weather StatementOUNGrant41 min
May 25, 5:28 PM CDTSpecial Weather StatementOUNGrant32 min
May 25, 6:42 PM CDTAreal Flood WarningOUNAtoka, Bryan, Carter, Coal, Hughes, Johnston and 5 more12 hr
May 25, 6:44 PM CDTSpecial Weather StatementOUNAlfalfa46 min

Nearby

Tornado Warnings in Oklahoma, 2015Every tornado warning in 2015Tornadoes in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.